zbMATH — the first resource for mathematics

On compound Poisson approximation for sums of random variables. (English) Zbl 0921.60020
The authors present an upper bound for the total variation distance between the distribution of the sum of random variables and the compound Poisson distribution with parameter \(\alpha\) and the compounding distribution \(F\). Applications to the Markovian occurrences of a rare event and to the sums of Markov-Bernoulli variables are also considered.
Reviewer: Z.Rychlik (Lublin)

60F05 Central limit and other weak theorems
62E17 Approximations to statistical distributions (nonasymptotic)
Full Text: DOI
[1] Barbour, A.D.; Chen, L.H.Y.; Low, W.L., Compound Poisson approximation for non negative random variables via Stein’s method, Ann. probab., 20, 1843-1866, (1992) · Zbl 0765.60015
[2] Barbour, A.D.; Holst, L.; Janson, S., Poisson approximation, (1992), Oxford University Press Oxford · Zbl 0746.60002
[3] Boker, F.; Serfozo, R.F., Ordered thinnings of point processes and random measures, Stochastic process. appl., 15, 113-132, (1983) · Zbl 0511.60045
[4] Serfling, R.J., Some elementary results on Poisson approximations in a sequence of Bernoulli trials, SIAM rev., 20, 567-579, (1978) · Zbl 0383.60027
[5] Serfozo, R.F., Compound Poisson approximations for sums of random variables, Ann. probab., 14, 1391-1398, (1986) · Zbl 0604.60016
[6] Serfozo, R.F., Correction to compound Poisson approximation for sums of random variables, Ann. probab., 16, 429-430, (1988) · Zbl 0638.60052
[7] Vellaisamy, P.; Chaudhuri, B., Poisson and compound Poisson approximations for random sums of random variables, J. app. probab., 33, 127-137, (1996) · Zbl 0854.60013
[8] Wang, Y.H., On the limit of the Markov binomial distribution, J. app. probab., 18, 937-942, (1981) · Zbl 0475.60050
[9] Wang, Y.H., Coupling methods in approximations, Canad. J. statist., 14, 69-74, (1986) · Zbl 0594.60021
[10] Wang, Y.H., From Poisson to compound Poisson approximation, Math. sci., 14, 38-49, (1989) · Zbl 0676.60053
[11] Yannaros, N., Poisson approximation for random sums of Bernoulli random variables, Stat. probab. lett., 11, 161-165, (1991) · Zbl 0728.60051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.